MAUDE Adverse Event Report: NUCLETRON B.V. VAGINAL CT / MR MULTI CHANNEL APPLICATOR SET; SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED

NUCLETRON B.V. VAGINAL CT / MR MULTI CHANNEL APPLICATOR SET; SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has been completed.
 
Event or Problem Description
The customer reported that the vaginal tube for the 25, 30 and 25 mm set will not stay locked in place.Unfortunately a patient's vaginal cuff was perforated when the vaginal tube became dislodged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation was completed by conducting a thorough evaluation of the reported information.The intrauterine tube has a diameter of 14 mm which implies that considerable force is required to penetrate/puncture patient tissue.This force most likely occurred when the patient was moved to the imaging room with the applicator fixated in the applicator clamp.The applicator was fixated with the ct/mr applicator clamp directly on the intra uterine tube instead of on the cylinder using the designated adapter (110778 - optional part) as per the user manual.Due to this the iu tube can be extended from the cylinder if it is not fixated adequately with the screw when the patient moves while being transferred to the image room.The cylinder and screws were not returned, it could not be determined if the clamping force was adequate or not.It is recommended to use the designated clamp adapter to fixate on the cylinder and not on the intra uterine tube when using the ct/mr applicator clamp.Patient movement must be avoided when the applicator is fixated in the clamp.The labelling cautions: to avoid excessive external forces.Therefore if this issue is applicator related, it is considered a use error.

Brand Name
VAGINAL CT / MR MULTI CHANNEL APPLICATOR SET
Common Device Name
SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED
Manufacturer (Section D)
NUCLETRON B.V.
waardgelder 1
veenendaal 3905 TH
NL  3905 TH
MDR Report Key8377997
Report Number9611894-2019-00001
Device Sequence Number2326966
Product Code JAQ
UDI-Device Identifier08717213022416
UDI-Public08717213022416
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K111973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1